Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir & Sustiva
Oct 28, 2004

Dear Dr. keith,

I started treatment a week ago with combivir and sustiva, thank god I haven't develop any bad side effect as of the moment. My only concern is that after starting the medication, my stomach produces a lot of gas and acid that is very uncomfortable. I feel like I am always hungry. Is there any thing that I could take to counter act this side effect? I would appreciate it so much if you could tell me what meds. to treat this hyperacidity. I am worried to take the over the counter meds. because it may interact with the medication that I am taking. Pls. answer me.

always, hyperacidity

Response from Dr. Henry

Upper GI side effects are very common with that combination. For many the bothersome side effects will diminish over the first several months. If there is acid reflux over the counter meds such as cimetidine or ranitidine are OK with your meds. Anti-gas agents (such as simethicone) can be tried but are helpful in only a minority of patients. There are also some specific prescriptions meds that can be tried if there is nausea or loss of appetite. Eating well and exercise can help too. KH



Previous
The Life of Sustiva/Combivir
Next
Just Started therapy and very concern..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement